Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 26, NWS Fort Worth, TX

May 2, 2009Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this tornado warning at May 2, 2009, 4:24 PM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2009, 4:24 PM CDT (21:24 UTC)
Expired
May 2, 2009, 5:15 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1140 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 022124
TORFWD
TXC119-223-277-022215-
/O.NEW.KFWD.TO.W.0026.090502T2124Z-090502T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  DELTA COUNTY IN NORTHEAST TEXAS...
  NORTHERN HOPKINS COUNTY IN NORTHEAST TEXAS...
  SOUTHEASTERN LAMAR COUNTY IN NORTHEAST TEXAS...

* UNTIL 515 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 13 MILES SOUTHWEST OF COOPER...MOVING EAST AT 50
  MPH. A TORNADO WAS REPORTED EARLIER BETWEEN CAMPBELL AND 
  GREENVILLE WITH THIS STORM.

* THE TORNADO WILL BE NEAR...
  COOPER LAKE PARK DOCTORS CREEK...COOPER LAKE PARK SOUTH SULPHUR AND
  COOPER BY 440 PM CDT...
  TIRA BY 445 PM CDT...
  DEPORT BY 510 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM CDT SATURDAY EVENING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3317 9586 3343 9585 3363 9531 3327 9530
TIME...MOT...LOC 2124Z 251DEG 42KT 3326 9587

$$
2 follow-up statements
000 
WWUS54 KFWD 022150
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CDT SAT MAY 2 2009

TXC223-022156-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
HOPKINS TX-
450 PM CDT SAT MAY 2 2009

...THE TORNADO WARNING FOR NORTHERN HOPKINS COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.

LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
      3332 9563 3330 9568 3348 9572 3363 9531
      3338 9530
TIME...MOT...LOC 2146Z 238DEG 27KT 3341 9563

$$

TXC119-277-022215-
/O.CON.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
LAMAR TX-DELTA TX-
450 PM CDT SAT MAY 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
DELTA AND SOUTHEASTERN LAMAR COUNTIES...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
POSSIBLE TORNADO. THE TORNADIC CIRCULATION WAS LOCATED 4 MILES 
NORTHEAST OF COOPER...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  DEPORT BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

&&

LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
      3332 9563 3330 9568 3348 9572 3363 9531
      3338 9530
TIME...MOT...LOC 2146Z 238DEG 27KT 3341 9563

$$


25
000 
WWUS54 KFWD 022215
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SAT MAY 2 2009

TXC119-277-022225-
/O.EXP.KFWD.TO.W.0026.000000T0000Z-090502T2215Z/
LAMAR TX-DELTA TX-
515 PM CDT SAT MAY 2 2009

...THE TORNADO WARNING FOR EASTERN DELTA AND SOUTHEASTERN LAMAR
COUNTIES EXPIRED AT 515 PM CDT...

RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE 
FROM THE THUNDERSTORMS REMAINING IN THE COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM.

LAT...LON 3336 9534 3337 9542 3335 9549 3335 9559
      3332 9563 3330 9568 3348 9572 3363 9531
      3338 9530
TIME...MOT...LOC 2212Z 238DEG 27KT 3351 9543

$$


25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:42 PM CDT, 42 minutes earlier.

Area forecast discussion, May 2, 3:42 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT SAT MAY 2 2009

.DISCUSSION...
CONVECTION ORGANIZING INTO MCS ACROSS EASTERN PART OF DFW METROPLEX
AT THIS TIME WILL CONTINUE MOVING EAST AND NORTHEAST LATE THIS
AFTERNOON AND EVENING. WILL KEEP FLASH FLOOD WATCH AREA
UNCHANGED...BUT WILL END THE WATCH BY NOON ON SUNDAY WITH SLIGHTLY
FASTER PROGRESSION OF SHORTWAVE HELPING TO END HEAVY RAIN THREAT
SUNDAY MORNING.

NEARLY ALL OF THE SIGNIFICANT CONVECTION THIS AFTERNOON HAS BEEN
OCCURRING JUST BEHIND THE FRONTAL BOUNDARY. HOWEVER...AXIS OF
STRONG INSTABILITY AND MODERATELY STRONG MASS CONVERGENCE STILL
ARGUES FOR DEVELOPMENT NEAR THE FRONT AS FAR SOUTH AS HILLSBORO
AND WACO BY THIS EVENING. ANY STORMS THAT DEVELOP NEAR THE FRONT
IN THESE AREAS WOULD LIKELY BECOME SEVERE...WITH TORNADO BOX 226
CONTINUING ACROSS MOST OF THAT AREA THROUGH 7 PM CDT.

CONTINUED RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LIKELY
BEHIND THE FRONT THROUGH THE OVERNIGHT HOURS AS SHORTWAVE ENERGY
MOVES INTO WEST TEXAS. COVERAGE OF THE LATE NIGHT ACTIVITY LIKELY
TO BE GREATEST ACROSS AREAS NORTH OF INTERSTATE 20.

DRY WEATHER EXPECTED SUNDAY NIGHT INTO TUESDAY MORNING AS DRIER
AIR SPREADS INTO THE AREA BEHIND THE FRONT AND UPPER SYSTEM. THE
COOLEST NIGHT IS FORECAST FOR SUNDAY NIGHT WITH 50S EXPECTED IN
MOST AREAS BY MONDAY MORNING.

NEXT CHANCE OF RAIN WILL BE TUES AFTN INTO WEDNESDAY AND AGAIN
LATE FRIDAY INTO SATURDAY.   09

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  71  55  76  61 /  90  70   5   0   0
WACO, TX              63  77  57  77  62 /  60  60  10   0   0
PARIS, TX             59  68  53  73  56 / 100  80  10   0   0
DENTON, TX            58  69  53  75  60 /  90  70   5   0   0
MCKINNEY, TX          59  70  55  75  59 / 100  70  10   0   0
DALLAS, TX            60  71  56  76  61 /  90  70  10   0   0
TERRELL, TX           61  71  57  75  59 / 100  80  10   0   0
CORSICANA, TX         63  75  58  77  59 /  90  70  10   0   0
TEMPLE, TX            65  79  60  79  63 /  60  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123.

&&
Hazardous weather outlook, May 2, 4:00 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT MAY 2 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS
THROUGH THE EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAIN WILL BE THE PRIMARY HAZARDS. IN ADDITION...THERE IS THE
POTENTIAL FOR A STORM TO BECOME TORNADIC...PARTICULARLY NEAR OR
SOUTH OF A SLOW-MOVING COLD FRONT.

THUNDERSTORMS WILL CONTINUE OVERNIGHT. THE GREATEST LIKELIHOOD OF
HEAVY RAIN WILL BE NORTHEAST OF THE DALLAS/FORT WORTH METROPLEX.
A FLASH FLOOD WATCH REMAINS IN EFFECT GENERALLY ALONG AND NORTH OF
THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL
CONTINUE ON SUNDAY...WITH THE FLASH FLOOD WATCH REMAINING IN
EFFECT THROUGH NOON. THE THUNDERSTORMS WILL RAPIDLY COME TO AN END
SUNDAY AFTERNOON.

THUNDERSTORMS WILL RETURN TO THE FORECAST TUESDAY AFTERNOON...AND
CHANCES WILL CONTINUE THROUGH WEDNESDAY NIGHT AS A COLD FRONT
MOVES THROUGH NORTH TEXAS. THUNDERSTORM CHANCES WILL RETURN AGAIN
IN TIME FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING
HOURS.

25

In the hours before

Special weather statement, May 2, 3:06 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SAT MAY 2 2009

TXZ091-102-022030-
MONTAGUE TX-WISE TX-
306 PM CDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN MONTAGUE COUNTY
  NORTHWESTERN WISE COUNTY

AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BOWIE...MOVING EAST AT 45
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND FORESTBURG.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING
FOR NORTHEASTERN TEXAS.

LAT...LON 3344 9748 3343 9740 3331 9783 3348 9791
      3363 9748
TIME...MOT...LOC 2007Z 249DEG 39KT 3342 9777

85/NH
Local storm report, May 2, 3:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             4 SE HUCKABAY           32.30N  98.25W
05/02/2009  E0.88 INCH       ERATH              TX   LAW ENFORCEMENT

            NICKEL HAIL 4 SE OF HUCKABAY
Local storm report, May 2, 3:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     ROYSE CITY              32.98N  96.33W
05/02/2009                   ROCKWALL           TX   TRAINED SPOTTER

            STRONG ROTATION AND FUNNEL REPORTED FROM SPOTTER IN
            ROYSE CITY.
Local storm report, May 2, 4:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     ROCKWALL                32.92N  96.46W
05/02/2009  E60 MPH          ROCKWALL           TX   TRAINED SPOTTER

            SPOTTER REPORTED 60 MPH WINDS IN ROWLETT
Local storm report, May 2, 4:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     ROWLETT                32.92N  96.46W
05/02/2009  E60 MPH          ROCKWALL           TX   TRAINED SPOTTER

            SPOTTER REPORTED 60 MPH WINDS IN ROWLETT
Local storm report, May 2, 4:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT SAT MAY 02 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     4 SW CELESTE            33.25N  96.24W
05/02/2009                   HUNT               TX   LAW ENFORCEMENT

            TREES DOWN IN MERIT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:31 PM CDTRiver Flood WarningFWDJack12 hr
May 2, 1:07 PM CDTSpecial Weather StatementFWDWise23 min
May 2, 1:17 PM CDTSevere Thunderstorm WarningFWDWise43 min
May 2, 1:31 PM CDTSpecial Weather StatementFWDHood29 min
May 2, 1:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker61 min
May 2, 1:50 PM CDTSpecial Weather StatementFWDDenton25 min
May 2, 2:03 PM CDTSpecial Weather StatementFWDTarrant27 min
May 2, 2:19 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Tarrant56 min
May 2, 2:27 PM CDTSpecial Weather StatementFWDEllis33 min
May 2, 2:32 PM CDTSpecial Weather StatementFWDDenton, Wise58 min
May 2, 2:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 2, 2:50 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant115 min
May 2, 2:53 PM CDTSevere Thunderstorm WarningFWDErath52 min
May 2, 2:57 PM CDTSevere Thunderstorm WarningFWDCollin, Denton63 min
May 2, 3:06 PM CDTSpecial Weather StatementFWDMontague24 min
May 2, 3:06 PM CDTSevere Thunderstorm WarningFWDDallas39 min
May 2, 3:20 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Grayson3 hr
May 2, 3:22 PM CDTSevere Thunderstorm WarningFWDHood38 min
May 2, 3:40 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt, Kaufman, Rains, Rockwall50 min
May 2, 3:44 PM CDTSevere Thunderstorm WarningFWDDallas14 min
May 2, 3:47 PM CDTTornado WarningFWDCollin, Hunt, Rockwall43 min
May 2, 4:00 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Johnson, Parker45 min
May 2, 4:04 PM CDTAreal Flood AdvisoryFWDFannin, Hunt, Rockwall3 hr
May 2, 4:08 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar, Rains52 min
May 2, 4:38 PM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant67 min
May 2, 4:39 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Lamar, Rains3 hr
May 2, 4:53 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell67 min
May 2, 4:59 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
May 2, 5:18 PM CDTFlash Flood WarningFWDTarrant3 hr
May 2, 5:42 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Hood, Johnson, Parker, Tarrant63 min
May 2, 5:52 PM CDTRiver Flood WarningFWDDallas5 hr
May 2, 6:02 PM CDTFlash Flood WarningFWDDallas3 hr
May 2, 6:06 PM CDTSevere Thunderstorm WarningFWDDenton54 min
May 2, 6:44 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall61 min
May 2, 6:58 PM CDTFlash Flood WarningFWDCollin, Hunt, Kaufman, Rockwall4 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.